Quantum monodromy and semi-classical trace formulæ. (English) Zbl 1038.58033

In this interesting paper a trace formula for semi-classical pseudodifferential operators whose symbol has a close Hamiltonian trajectory is proved. The operators are defined on a compact \(C^\infty\) manifold \(X\). The Poincaré map of trajectories can be quantized by a Fourier integral operator. More generally, the trace formula is proved for a smooth family of operators, that are self-adjoint for real values of the parameter, elliptic off the real axis and of principal type.
The formula is proved with the help of the quantum monodromy operator. The result leads to a new proof of the trace formula of Duistermaat-Guillemin and Gutwiller.


58J40 Pseudodifferential and Fourier integral operators on manifolds
81Q20 Semiclassical techniques, including WKB and Maslov methods applied to problems in quantum theory
Full Text: DOI arXiv


[1] Combescure, M.; Ralston, J.; Robert, D., A proof of the gutzwiller semiclassical trace formula using coherent states decomposition, Comm. math. phys., 202, 463-480, (1999) · Zbl 0939.58031
[2] Dazord, P., Une interprétation géométrique de la classe de maslov – arnold, J. math. pures appl., 56, 231-250, (1977) · Zbl 0315.53023
[3] Dimassi, M.; Sjöstrand, J., Spectral asymptotics in the semi-classical limit, (1999), Cambridge University Press · Zbl 0926.35002
[4] Duistermaat, J.J.; Guillemin, V.W., The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. math., 29, 1, 39-79, (1975) · Zbl 0307.35071
[5] Gutzwiller, M.C., The origins of the trace formula, (), 8-28 · Zbl 0881.58050
[6] Helffer, B.; Sjöstrand, J., Semiclassical analysis for Harper’s equation. III. Cantor structure of the spectrum, Mém. soc. math. France (N.S.), 39, 1-124, (1989) · Zbl 0725.34099
[7] Helffer, B.; Sjöstrand, J., On the diagmatism and the de haas – van alphen effect, Ann. inst. H. Poincaré phys. théor., 52, 4, 303-375, (1990) · Zbl 0715.35070
[8] Hörmander, L., The analysis of linear partial differential operators, vol. III, IV, (1985), Springer-Verlag Berlin
[9] Lion, G.; Vergne, M., The Weil representation, Maslov index and theta series, Progress in mathematics, 6, (1980), Birkhäuser Boston, MA · Zbl 0444.22005
[10] Marvizi, S.; Melrose, R.B., Spectral invariants of convex planar regions, J. differential geom., 17, 475-502, (1982) · Zbl 0492.53033
[11] Melrose, R.B.; Zworski, M., Scattering matrix and geodesic flow at infinity, Inv. math., 124, 1-3, 389-436, (1996) · Zbl 0855.58058
[12] Popov, G., On the contribution of degenerate periodic trajectories to the wave trace, Comm. math. phys., 196, 2, 363-383, (1998) · Zbl 0924.58100
[13] Wunsch, J.; Zworski, M., The FBI transformation on compact \(C\^{}\{∞\}\) manifolds, Trans. amer. math. soc., 353, 3, 1151-1167, (2001) · Zbl 0974.35005
[14] Uribe, A., Trace formulae, (), 61-90 · Zbl 1071.58504
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.